I am a 42 year old male and my hairline began to recede about 3 years ago, primarily on the sides. In addition, the hair in the sideburn area began to thin as well.
To combat this I decided to go to a medical hair treatment consultant 8 months ago. They suggested hair transplants of about 1000-1400 grafts, but I could first try the Propecia & Rogaine combo. I opted for the latter.
After about a month I noticed a huge difference in hair loss. I went from seeing dozens of hairs on my pillow and on my hands when washing my hair, to just a few here and there. At the 6 month mark I began to notice small peach fuzz hairs along the hairline which had been smooth before. Now I am beginning to get hair where hair did not grow before in the lower temporal and side burn areas. Instead of a horseshoe area it is shaped more like a triangle.
My question to you is, will this peach fuzz hairs become thicker? Also, is the hair that was never there before an anomaly?
It is a known side effect of Rogaine (minoxidil) that it will grow hair on other parts of the body, possibly from systemic absorption. When the drug was first developed it was used as an antihypertensive and the side effects were not detectable in women treated systemically with abnormal hair growth on the face and elsewhere.
I can not answer your question directly, but you may be unusually sensitive to this drug’s side effect (of hair loss). Wait it out or stop it. If it continues to grow hair, make sure it is in the areas you want to or just stop it.